Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 542, NWS Jackson, MS

August 16, 2012Attala County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 16, 2012, 7:13 PM CDT for Attala County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 7:13 PM CDT (00:13 UTC)
Expired
Aug 16, 2012, 7:56 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Attala County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS54 KJAN 170013
SVRJAN
MSC007-170115-
/O.NEW.KJAN.SV.W.0542.120817T0013Z-120817T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 815 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  POSSUMNECK MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HESTERVILLE BY 730 PM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3328 8940 3307 8940 3307 8983 3311 8983
      3313 8979 3316 8979 3329 8970
TIME...MOT...LOC 0013Z 262DEG 17KT 3311 8973

$$

19
2 follow-up statements
361 
WWUS54 KJAN 170051
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT THU AUG 16 2012

MSC007-170115-
/O.CON.KJAN.SV.W.0542.000000T0000Z-120817T0115Z/
ATTALA MS-
751 PM CDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL ATTALA COUNTY...

AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTH OF HESTERVILLE MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN ATTALA COUNTY AT 810 PM CDT

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3328 8940 3307 8950 3307 8967 3315 8971
      3320 8976 3329 8970
TIME...MOT...LOC 0051Z 264DEG 9KT 3327 8964

$$

19
812 
WWUS54 KJAN 170056
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
756 PM CDT THU AUG 16 2012

MSC007-170106-
/O.CAN.KJAN.SV.W.0542.000000T0000Z-120817T0115Z/
ATTALA MS-
756 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ATTALA COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS.

LAT...LON 3328 8940 3307 8950 3307 8967 3315 8971
      3320 8976 3329 8970
TIME...MOT...LOC 0056Z 264DEG 9KT 3327 8963

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:57 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 16, 4:57 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT THU AUG 16 2012

.DISCUSSION...
SHORT TERM (THROUGH SATURDAY NIGHT)...THE MAIN STORY OVER THE NEXT
FEW DAYS WILL BE INCREASING RAIN CHANCES IN ASSOCIATION A COLD FRONT
PUSHING INTO THE AREA.

CURRENTLY A LONGWAVE TROUGHING PATTERN DOMINATES OVER THE EASTERN
HALF OF THE CONUS. SCATTERED CONVECTION IS ONGOING IN TWO CORRIDORS
ACROSS THE CWA...ONE OVER EASTERN MS IN ASSOCIATION WITH A REMNANT
MCV FROM THIS MORNING...AND ANOTHER ACROSS NE LOUISIANA AND SE
ARKANSAS. MUCH OF THIS ACTIVITY IS PRIMARILY BEING DRIVEN BY
INSTABILITY...AND SHOULD BEGIN TO TAPER OFF DURING THE EARLY
EVENING. BACK TO THE NORTHWEST...ACTIVE THUNDERSTORMS HAVE DEVELOPED
ALONG THE SURFACE COLD FRONT. THIS FRONT EXTENDS FROM OKC TO STL...
AND WILL PUSH SOUTH TOWARD THE AREA TONIGHT. AS THIS OCCURRS...THERE
IS THE POTENTIAL FOR THIS LINE OF STORMS TO MAKE IT INTO THE AREA
LATER ON TONIGHT...WITH THE GREATEST CHANCE IN THE NW. EVEN IF THIS
COMPLEX DOES NOT MAKE IT ALL THE WAY INTO THE AREA...NWP GUIDANCE
SUGGESTS THERE COULD BE NEW DEVELOPMENT OCCURRING OVERNIGHT AS THE
FRONT APPROACHES THE NORTHERN PART OF THE AREA.

THIS UPPER TROUGH WILL DEEPEN AND REMAIN OVER THE EASTERN US THROUGH
THE WEEKEND...KEEPING A GENERALLY STORMY WEATHER PATTERN OVER THE
CWA. THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD TOWARD THE AREA
THROUGH TOMORROW THEN BEGIN TO STALL ACROSS THE AREA HEADING INTO
THE WEEKEND. MEANWHILE MULTIPLE UPPER DISTURBANCES WILL RIDE ALONG
THE BASE OF THE TROUGH...PROVIDING REGULAR OPPORTUNITIES FOR
CONVECTIVE DEVELOPMENT OVER THE NEXT FEW DAYS. THERE REMAINS SOME
UNCERTAINTY WITH RESPECT TO THE TIMING OF THE FRONT MOVING INTO THE
AREA AND HOW FAR SOUTH IT WILL GO BEFORE STALLING OUT. THE 12Z GFS
WAS MORE AGGRESSIVE TAKING THE FRONT FARTHER SOUTH INTO THE REGION
TOMORROW...WHICH WOULD GENERALLY LIMIT RAIN CHANCES OVER MUCH OF THE
AREA THE NEXT COUPLE DAYS. HOWEVER THIS SOLUTION APPEARS TO BE AN
OUTLIER FOR NOW...AND WAS LARGELY DISREGARDED FOR THIS FORECAST
PACKAGE.

AS HAS BEEN THE CASE OVER THE PAST FEW DAYS SUFFICIENT INSTABILITY
WILL EXIST...PRIMARILY DURING THE DAYTIME HOURS...FOR STRONG TO
SEVERE CONVECTION. HOWEVER GIVEN IMPROVED SHEAR IN ASSOCIATION WITH
THE FRONT...WE MAY SEE MORE IMPROVED STORM ORGANIZATION OVER THE
NEXT FEW DAYS. SPC HAS HIGHLIGHTED PORTIONS OF THE AREA WITH A
SLIGHT RISK OF SEVERE WX BOTH FRIDAY AND SATURDAY.

WITH RESPECT TO TEMPS AND POPS...WENT ABOVE MAV POP GUIDANCE TOWARD
ECMWF GUIDANCE THROUGH MOST OF THE SHORT TERM PERIOD. CUT DAYTIME
HIGHS BY A DEGREE OR TWO EACH DAY GIVEN EXPECTATION OF CLOUDS/PRECIP
IN THE AREA. /DL/

LONG TERM(SUNDAY THROUGH THURSDAY)...MEAN LONGWAVE TROUGH AXIS
GRADUALLY LIFTS NWD NEXT WEEK LEAVING A FLATTENING NWLY FLOW REGIME
FOR THE GULF STATES. A 20-40DM HEIGHT FALL AT 500MB PIVOTS THROUGH
THE LOWER MS VALLEY AS A SURFACE FRONT PUSHING SWD THROUGH OUR CWFA
ON SATURDAY GETS A FINAL PUSH TO THE COAST ON SUNDAY. THE GREATEST
RAIN/STORM CHANCES SUNDAY WILL BE ALONG AND SOUTH OF I-20 AS DRIER
H7 AIR IS DRIVEN IN ACROSS OUR NRN LOCATIONS.

BEST RAIN CHANCES WILL REMAIN OVER OUR SRN QUARTER AS FLOW SHOULD
BECOME MORE NWLY INTO MONDAY/TUESDAY AS PWATS DROP TO NEAR ONE INCH
ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5". MOISTURE SHOULD BE
INCREASING ONCE AGAIN ABOUT WEDNESDAY OR THURSDAY AS UPPER LEVEL
PATTERN LIFTS NWD AND THE LOW LEVEL BOUNDARY EDGES NWD IN RESPONSE.
RAINFALL AMOUNTS OVER 3-4 DAYS COULD EASILY AVERAGE 1 TO 3 INCHES
FOR OUR CWFA.

TEMPS WILL REMAIN CLOSE TO OR JUST BELOW NORMAL THROUGH THE MEDIUM
RANGE. POPS STAY GENERALLY IN THE 40-60 PERCENT RANGE OVER THE
WEEKEND AHEAD OF THE FRONTAL PASSAGE AND SHIFT TO SRN SECTIONS FOR
MONDAY/TUESDAY. POPS RETURN NWD IN THE 20-40 PERCENT RANGE FOR THE
MIDDLE OF THE WEEK./40/

&&

.AVIATION...A MINOR DISTURBANCE SITTING ON TOP OF THE AREA IS
PROMOTING NUMEROUS THUNDERSTORMS ACROSS EASTERN MS CURRENTLY...BUT
CONVECTION LATE THIS AFTERNOON INTO THIS EVENING SHOULD BECOME MORE
CONCENTRATED UP NORTH OF INTERSTATE TWENTY AS A COLD FRONT
APPROACHES FROM THE NORTH. SOME STORMS THROUGH THE REMAINDER OF THE
DAY COULD BE STILL BE LITTLE INTENSE...PRODUCING GUSTY WINDS AND
LOTS OF INFLIGHT TURBULENCE.

ALONG AND SOUTH OF I-20...MOST OF THE STORMS SHOULD DIMINISH IN THE
EVENING AND MORE CONVECTIVE ACTIVITY WILL PROBABLY HOLD OFF UNTIL
FRIDAY. THIS COULD LEAVE A WINDOW FOR AT LEAST SOME LIGHT FOG TO
FORM BEFORE DAYBREAK FRIDAY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  92  71  86 /  38  70  43  62
MERIDIAN      70  92  70  87 /  20  74  36  57
VICKSBURG     73  93  71  85 /  39  61  50  70
HATTIESBURG   74  93  73  89 /  20  67  36  62
NATCHEZ       74  92  72  85 /  20  65  30  61
GREENVILLE    73  90  70  85 /  48  53  44  60
GREENWOOD     72  89  69  85 /  49  59  41  56

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/BB/40
Hazardous weather outlook, Aug 16, 3:52 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT THU AUG 16 2012

LAZ024-026-MSZ053>066-072>074-172100-
CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
352 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND CENTRAL MISSISSIPPI GENERALLY SOUTH OF THE INTERSTATE
TWENTY CORRIDOR.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY. THE MOST INTENSE COULD
CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF
QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING
STRIKES AND HEAVY DOWNPOURS.

A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH ON
FRIDAY AND WILL TRIGGER THUNDERSTORMS THAT WILL DEVELOP SOUTH INTO
THE HEART OF THE ARKLAMISS DURING THE DAY FRIDAY. HIGH INSTABILITY
LEVELS COMBINED WITH A BIT OF WIND SHEAR WILL BE A FAVORABLE
ENVIRONMENT TO PRODUCE AT LEAST ISOLATED SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY
BETWEEN FRIDAY NIGHT AND LATE SUNDAY AS AN ACTIVE WEATHER PATTERN
PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60
MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL
AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY
DOWNPOURS.

IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE
WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 3 INCHES. IN A FEW
LOCATIONS THIS COULD LEAD TO AT LEAST MINOR FLOODING
PROBLEMS...ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT
THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TOMORROW INTO THE WEEKEND.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>052-172100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-
352 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI ALONG
AND NORTH OF THE INTERSTATE TWENTY CORRIDOR.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AND AGAIN
ON FRIDAY. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS
WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH THIS
EVENING AND INTO FRIDAY. THIS FEATURE WILL TRIGGER THUNDERSTORMS THAT
SHOULD WILL DEVELOP GRADUALLY SOUTH INTO THE HEART OF THE ARKLAMISS
LATE TODAY THROUGH FRIDAY. HIGH INSTABILITY LEVELS COMBINED WITH A
BIT OF WIND SHEAR WILL BE A FAVORABLE ENVIRONMENT TO PRODUCE AT LEAST
ISOLATED SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY
BETWEEN FRIDAY NIGHT AND SUNDAY...ESPECIALLY ALONG THE INTERSTATE
TWENTY CORRIDOR...AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE
STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO
THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE
WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 2 INCHES. IN A FEW
LOCATIONS THIS COULD LEAD TO MINOR FLOODING PROBLEMS...ALTHOUGH
WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TOMORROW THROUGH AT LEAST SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Aug 16, 5:37 PM CDT, 1 hour 36 minutes before
MSZ043-162315-
MADISON MS-
537 PM CDT THU AUG 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU AUG 16 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF CAMERON AT 537 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN MADISON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3264 8974 3276 9004 3283 9001 3284 8999
      3286 8998 3288 8996 3288 8989 3288 8973
      3267 8973
TIME...MOT...LOC 2237Z 284DEG 12KT 3282 8999

AEC
Special weather statement, Aug 16, 6:07 PM CDT, 1 hour 6 minutes before
MSZ050-162355-
SCOTT MS-
607 PM CDT THU AUG 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT THU AUG 16 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER FORKVILLE AT 608 PM CDT...
MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3245 8938 3229 8952 3243 8975 3251 8976
      3258 8971 3258 8961
TIME...MOT...LOC 2308Z 305DEG 11KT 3248 8964

19
Special weather statement, Aug 16, 6:32 PM CDT, 41 minutes before
MSZ066-074-170015-
JONES MS-FORREST MS-
632 PM CDT THU AUG 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT THU AUG 16 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF EASTABUCHIE AT 632 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN FORREST AND SOUTHWESTERN JONES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3121 8917 3133 8935 3135 8935 3135 8939
      3140 8946 3143 8945 3143 8940 3155 8940
      3157 8938 3144 8905 3143 8914 3126 8914
TIME...MOT...LOC 2332Z 301DEG 10KT 3145 8935

19
Special weather statement, Aug 16, 6:36 PM CDT, 37 minutes before
MSZ036-037-170000-
ATTALA MS-HOLMES MS-
636 PM CDT THU AUG 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT THU AUG 16 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF GOODMAN AT 636 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN HOLMES AND SOUTHWESTERN ATTALA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3297 8975 3294 8991 3304 8996 3311 8986
TIME...MOT...LOC 2336Z 323DEG 9KT 3302 8988

CME
Special weather statement, Aug 16, 6:36 PM CDT, 37 minutes before
MSZ073-170005-
LAMAR MS-
636 PM CDT THU AUG 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT THU AUG 16 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF PURVIS AT 636 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3108 8962 3124 8953 3118 8935 3101 8935
      3100 8935 3100 8941 3099 8942 3098 8942
TIME...MOT...LOC 2336Z 295DEG 10KT 3112 8948

19
Special weather statement, Aug 16, 7:02 PM CDT, 11 minutes before
MSZ072-073-170100-
MARION MS-LAMAR MS-
702 PM CDT THU AUG 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT THU AUG 16 2012

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF
PINEBUR AT 702 PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LAMAR AND EAST CENTRAL MARION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3099 8948 3101 8951 3100 8956 3109 8975
      3126 8967 3116 8935 3104 8935 3100 8937
      3100 8941 3098 8943 3097 8947
TIME...MOT...LOC 0002Z 310DEG 20KT 3112 8961

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:02 PM CDTSpecial Weather StatementJANLamar58 min
Aug 16, 7:18 PM CDTSevere Thunderstorm WarningJANLamar, Marion39 min
Aug 16, 7:28 PM CDTSpecial Weather StatementJANCarroll27 min
Aug 16, 8:05 PM CDTSpecial Weather StatementJANMontgomery45 min
Aug 16, 8:43 PM CDTFlash Flood WarningJANAttala, Carroll60 min
Aug 17, 1:58 AM CDTSpecial Weather StatementJANBolivar32 min
Aug 17, 2:09 AM CDTSpecial Weather StatementJANBolivar31 min
Aug 17, 2:18 AM CDTSpecial Weather StatementJANLeflore32 min
Aug 17, 2:37 AM CDTSpecial Weather StatementJANWashington28 min
Aug 17, 3:16 AM CDTSpecial Weather StatementJANSharkey29 min
Aug 17, 4:20 AM CDTSpecial Weather StatementJANLowndes30 min
Aug 17, 4:58 AM CDTFlash Flood WarningJANLowndes, Oktibbeha2 hr
Aug 17, 5:31 AM CDTSpecial Weather StatementJANHinds, Madison, Rankin59 min
Aug 17, 6:26 AM CDTSpecial Weather StatementJANCopiah, Jasper, Newton, Simpson, Smith59 min
Aug 17, 6:29 AM CDTSpecial Weather StatementJANClarke, Lauderdale61 min
Aug 17, 7:13 AM CDTSpecial Weather StatementJANClarke, Jasper32 min
Aug 17, 9:20 AM CDTSpecial Weather StatementJANIssaquena30 min
Aug 17, 9:25 AM CDTSpecial Weather StatementJANRankin30 min
Aug 17, 9:41 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey49 min
Aug 17, 9:48 AM CDTSpecial Weather StatementJANSimpson32 min
Aug 17, 10:08 AM CDTSpecial Weather StatementJANYazoo32 min
Aug 17, 10:12 AM CDTSpecial Weather StatementJANRankin33 min
Aug 17, 10:33 AM CDTSpecial Weather StatementJANHinds32 min
Aug 17, 10:46 AM CDTSpecial Weather StatementJANRankin, Smith29 min
Aug 17, 6:55 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.